Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 01:37:40 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640647
  • Total Topics: 48663
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 146
Total: 152

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Isentress (raltegravir) and Truvada side effects  (Read 5635 times)

0 Members and 1 Guest are viewing this topic.

Offline atdn

  • member
  • Posts: 2
Isentress (raltegravir) and Truvada side effects
« on: June 25, 2008, 08:52:15 PM »
Several people have switched out their protease inhibitor for Isentress. After 60 days all remained undetectable. They seem to be reporting similar side effects.: Fatigue, stomach problems and headaches. Sometimes ringing in the ears. Two say they have great dreams. The only lingering problem that doesn't seem to go away is the need to take at least a half hour nap after taking a day dose of Isentress. Is anyone else experiencing this?

Also, it seems that eating a meal before or with the drug really cuts down on stomach effects. Merck recommends that the drug be taken with food. Not just coffee and a doughnut but a meal really seems to help. The headaches seem to last just the first few days, but once again food seems to help. The fatigue issue seems to be the only unresolved issue. Some people do take naps. One person tried caffeine but seemed to be even more tired one or two hours later. Has anyone come up with anything other than taking naps and always getting a good sleep?

Also, does anyone else find that taking the drugs about four hours apart resolves some stomach and other issues?
Suggestions?

kenf@atdn.org

Offline Miss Philicia

  • Member
  • Posts: 24,141
  • celebrity poster, faker & poser
Re: Isentress (raltegravir) and Truvada side effects
« Reply #1 on: June 25, 2008, 09:29:43 PM »
atdn, where are you getting this information from?  What do you mean by "several people"?  Several people where?  Here on this forum?

I've been on this med now for 7 months, and I've had ZERO side effects (I've had a few headaches, but not more than 3 during that period that only necessitated taking 1-2 aspirin, so not excessive and nothing I'd chalk up to the medication).  I've had no fatigue issues, no diarrhea, no nausea.  Certainly no ear ringing or anything to do with dreams.  Additionally I'm in a local support group where I know 3 other people on this med and none have reported side effects -- in fact we're all in agreement that Isentress is easily the most tolerable HIV med we've taken in the past 15-20 years.

Merck does not state that it should be taken with food -- where ARE you getting your information?  Isentress may be taken either with or without food.

http://www.merck.com/newsroom/press_releases/product/2007_1012.html

I also would not recommend taking a med that's prescribed as 2 tablets each day separated by 12 hours and trying to do something involving 4 hours -- what in the world are you talking about there?  Cutting up the pills?

Sorry, but a lot of this isn't making sense to me but I look forward to you coming back to clear up these points.

Welcome to AIDSmeds at any rate, and good luck.
« Last Edit: June 25, 2008, 09:32:25 PM by philly267 »
"Iíve slept with enough men to know that Iím not gay"

Offline freestate guy

  • Member
  • Posts: 36
Re: Isentress (raltegravir) and Truvada side effects
« Reply #2 on: June 26, 2008, 12:43:48 AM »
atdn

I have been on the Isentess/Truvada regimen since December 2007 and likewise have had no side effects that I can attribute to Isentress. I was previously on Kaletra with Truvada. Spent most of the time on the john with Kaletra.  Isentress is one pill twice a day and Truvada is prescribed at one pill once a day. Relatively simple regimen since food is not an issue. No runs, nausea, stomach aches, or noticable change in my fatigue level. My VL remained undetectable from Kaletra and my other numbers are decent. Lipids are marginally better.

Freestate Guy
Mitochondriac

Offline atdn

  • member
  • Posts: 2
Re: Isentress (raltegravir) and Truvada side effects
« Reply #3 on: June 26, 2008, 04:23:40 AM »
Thanks for responding to my post! Trying to see what other people are experiencing while sharing the anecdotes I have. A lot of my clients do take Isentress and have no side effects they feel are related to the drug.

Glad to hear no one here is having significant side effects while experiencing good virologic activity. Three clients I was talking about all are HCV co-infected. Maybe that is the source of the side effects. Metabolic rates can be different in people with liver disease so maybe that is the reason why all three have been suggested by their doctors to take the Truvada midday. Another client has also had some fatigue issues as well, so that makes four. I pointed out these four cases because the only thing they changed was to add Isentress. They are also the only four to say anything.

I was wrong about the food thing being on the label. It was an observation by one of the docs who studied the drug. The PK studies don't show any difference in absorption based on food, but the studies definitely showed different side effects are possible. Considering this is not yet a drug that has been used for many years, I suspect that people will have differing initial responses. Just asking for any feedback or experiences. No argument that replacing whatever they were on with Isentress isn't better than what they were taking.

I was not suggesting cutting up pills. Here's the link to the drug information approved by the FDA. http://www.merck.com/product/usa/pi_circulars/i/isentress/isentress_pi.pdf It does actually mention rash, ISR and some other side effects that may or may not be related to Isentress. Once again, I'm just discussing what four people who are taking the drug are or have experienced. Such information is anecdotal but when a client mentions it I track it down and make sure their docs are aware of what they are experiencing - if the client wants me to, that is. Cycling through regimens because of side effects is the worst. It's good to hear it's working out well for other people so thanks for responding.

http://www.aidsmeds.com/archive/Isentress_1639.shtml

"The side effects most commonly reported among study volunteers who received Isentress were diarrhea, nausea, and headache"

kenf@atdn.org

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.